Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 10:12 PM CDT for Logan County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 8, 2019, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 2.0 in
County Logan County, KS
The radar
The Goodland radar (KGLD), 79 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.6
The text
As transmitted.
013
WFUS53 KGLD 090312
TORGLD
KSC109-090345-
/O.NEW.KGLD.TO.W.0032.190609T0312Z-190609T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
1012 PM CDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Central Logan County in west central Kansas...
* Until 1045 PM CDT.
* At 1012 PM CDT, a large and extremely dangerous tornado was located
4 miles northeast of Russell Springs, or 17 miles southwest of
Oakley, moving southeast at 15 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Russell Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3871 10109 3897 10131 3909 10110 3893 10081
3888 10082
TIME...MOT...LOC 0312Z 319DEG 15KT 3896 10112
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN
$$
EV2 follow-up statements
933
WWUS53 KGLD 090326
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1026 PM CDT Sat Jun 8 2019
KSC109-090345-
/O.CON.KGLD.TO.W.0032.000000T0000Z-190609T0345Z/
Logan KS-
1026 PM CDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
LOGAN COUNTY...
At 1026 PM CDT, a confirmed large and extremely dangerous tornado was
located 5 miles east of Russell Springs, or 18 miles northwest of
Scott State Lake, moving southeast at 15 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Russell Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3871 10109 3887 10122 3898 10126 3906 10112
3893 10081 3888 10082
TIME...MOT...LOC 0326Z 319DEG 15KT 3891 10107
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN
$$
EV023
WWUS53 KGLD 090337
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1037 PM CDT Sat Jun 8 2019
KSC109-090345-
/O.CON.KGLD.TO.W.0032.000000T0000Z-190609T0345Z/
Logan KS-
1037 PM CDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR EASTERN
LOGAN COUNTY...
At 1036 PM CDT, a confirmed large and extremely dangerous tornado was
located 6 miles east of Russell Springs, or 16 miles southwest of
Oakley, moving southeast at 10 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Russell Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3872 10108 3899 10123 3906 10112 3893 10081
3888 10082
TIME...MOT...LOC 0336Z 305DEG 10KT 3894 10106
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.00IN
$$
EVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 5:00 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 5:00 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Local storm report, Jun 8, 9:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL TRENTON 40.17N 101.01W
06/08/2019 E0.25 INCH HITCHCOCK NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TRENTON.
DELAYED REPORT VIA FACEBOOK OF HALF INCH
HAIL.
&&Local storm report, Jun 8, 9:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL WINONA 39.06N 101.24W
06/08/2019 M1.50 INCH LOGAN KS STORM CHASER
&&Local storm report, Jun 8, 9:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 1 NNE KIT CARSON 38.77N 102.79W
06/08/2019 M54 MPH CHEYENNE CO MESONET
&&Local storm report, Jun 8, 9:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 1 NNE KIT CARSON 38.77N 102.79W
06/08/2019 M62 MPH CHEYENNE CO MESONET
&&
MBLocal storm report, Jun 8, 9:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 S BREWSTER 39.22N 101.38W
06/08/2019 E1.00 INCH THOMAS KS PUBLIC
DELAYED REPORT VIA FACEBOOK.
&&Local storm report, Jun 8, 9:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 6 N RUSSELL SPRINGS 39.00N 101.16W
06/08/2019 LOGAN KS STORM CHASER
&&
MBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 45 min |
| Jun 8, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Jun 8, 8:04 PM CDT | Tornado Warning | GLD | Sherman | 26 min |
| Jun 8, 8:24 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 36 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 49 min |
| Jun 8, 8:36 PM CDT | Flash Flood Warning | GLD | Rawlins, Sherman, Thomas | 5 hr |
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 19 min |
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 8, 8:56 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 34 min |
| Jun 8, 9:06 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 39 min |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 63 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 9:27 PM CDT | Tornado Warning | GLD | Logan, Thomas | 48 min |
| Jun 8, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 62 min |
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 42 min |
| Jun 8, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 48 min |
| Jun 8, 10:42 PM CDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 8, 10:46 PM CDT | Tornado Warning | GLD | Logan, Wallace | 29 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 13 min |
| Jun 8, 11:14 PM CDT | Tornado Warning | GLD | Logan, Wichita | 18 min |
| Jun 8, 11:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 8, 11:37 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 53 min |
| Jun 8, 11:37 PM CDT | Tornado Warning | GLD | Logan | 23 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 49 min |
| Jun 9, 12:17 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 26 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | GLD | Gove, Sheridan | 48 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.